Asymptotic solutions for Australian options with low volatility

Ting, S. H. M. and Ewald, C.-O. (2014) Asymptotic solutions for Australian options with low volatility. Applied Mathematical Finance, 21(6), pp. 595-613. (doi:10.1080/1350486X.2014.906973)

Full text not currently available from Enlighten.

Abstract

In this paper we derive asymptotic expansions for Australian options in the case of low volatility using the method of matched asymptotics. The expansion is performed on a volatility scaled parameter. We obtain a solution that is of up to the third order. In case that there is no drift in the underlying, the solution provided is in closed form, for a non-zero drift, all except one of the components of the solutions are in closed form. Additionally, we show that in some non-zero drift cases, the solution can be further simplified and in fact written in closed form as well. Numerical experiments show that the asymptotic solutions derived here are quite accurate for low volatility.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ewald, Professor Christian
Authors: Ting, S. H. M., and Ewald, C.-O.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Applied Mathematical Finance
Publisher:Routledge
ISSN:1350-486X
ISSN (Online):1466-4313

University Staff: Request a correction | Enlighten Editors: Update this record